Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 161, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 29, 2005, 5:11 AM CDT for Kidder County, Wells County, North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2005, 5:11 AM CDT (10:11 UTC)
- Expired
- Jun 29, 2005, 6:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Kidder County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 87 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 11:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 291013 SVRBIS NDC043-103-291115- /O.NEW.KBIS.SV.W.0161.050629T1011Z-050629T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 511 AM CDT WED JUN 29 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA SOUTHWESTERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 615 AM CDT * AT 507 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF TUTTLE...OR ABOUT 38 MILES NORTHEAST OF BISMARCK...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHASELEY AROUND 555 AM CDT LAT...LON 4722 10009 4703 9990 4745 9944 4746 9992 $$ LM
1 follow-up statement
000 WWUS53 KBIS 291034 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 534 AM CDT WED JUN 29 2005 NDC043-103-291115- /O.CON.KBIS.SV.W.0161.000000T0000Z-050629T1115Z/ WELLS ND-KIDDER ND- 534 AM CDT WED JUN 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 AM CDT FOR NORTHWESTERN KIDDER AND SOUTHERN WELLS COUNTIES... AT 532 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTH OF TUTTLE...OR ABOUT 52 MILES NORTHEAST OF BISMARCK...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHEAST OF CHASELEY BY 550 AM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT WEDNESDAY MORNING FOR NORTH DAKOTA. LAT...LON 4722 10009 4703 9990 4745 9944 4746 9992 $$ LM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:25 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 29, 2:25 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 225 AM CDT WED JUN 29 2005 .SHORT TERM... MID/UPPER LEVEL LOW FORECAST TO TRACK SLOWLY ACROSS SOUTHERN NORTH DAKOTA TODAY. MCS MOVING ACROSS WESTERN NORTH DAKOTA THIS MORNING WITH ANOTHER APPROACHING FROM THE SOUTHWEST. THIS WILL CONTINUE TO MAKE IT DIFFICULT TO PINPOINT WHICH AREA WILL RECEIVE THE HEAVIEST RAINFALL TODAY BUT HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH THIS AFTERNOON OVER WEST AND CENTRAL NORTH DAKOTA. MADE LITTLE CHANGES FROM PREVIOUS FORECAST...DID RAISE POPS OVER THE AREA TODAY TO REFLECT THE SLOW MOVING MCS. .LONG TERM... LITTLE CHANGE IN THE LONG TERM. PREVIOUS FORECAST LOOKS GOOD AND JUST MADE MINOR ADJUSTMENTS. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...WEST AND CENTRAL TODAY. && RGT
Hazardous weather outlook, Jun 29, 4:06 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 406 AM CDT WED JUN 29 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-300905- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 406 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TODAY OVER WESTERN AND CENTRAL NORTH DAKOTA. SOME STORMS MAY PRODUCE HEAVY RAINS AND FLASH FLOODING REMAINS A THREAT. A FLASH FLOOD WATCH IS IN EFFECT FOR WESTERN AND CENTRAL NORTH DAKOTA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR EXCESS RAINFALL AND FLOODING REPORTS. RGT
In the hours before
Local storm report, Jun 28, 11:22 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1122 PM CDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM HAIL 8 SE BEACH 46.83N 103.89W
06/28/2005 0.75 INCH GOLDEN VALLEY ND TRAINED SPOTTER
HEAVY RAIN AND FREQUENT LIGHTNING
&&
KAWSpecial weather statement, Jun 29, 3:15 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT WED JUN 29 2005 NDZ001-002-009-010-017>019-031>033-040>045-290814- ADAMS-BILLINGS-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN VALLEY-GRANT- HETTINGER-MCKENZIE-MERCER-MOUNTRAIL-SIOUX-SLOPE-STARK-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...DICKINSON...CROSBY...BOWMAN... WATFORD CITY...STANLEY...MOTT...MEDORA...HETTINGER...BEULAH AND BEACH 315 AM CDT WED JUN 29 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 550 CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR WESTERN NORTH DAKOTA HAS BEEN CANCELLED. THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS. A FEW STORMS MAY CONTAIN HEAVY RAIN. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WESTERN NORTH DAKOTA. TURNER
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:41 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 66 min |
| Jun 28, 11:05 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 57 min |
| Jun 28, 11:16 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 59 min |
| Jun 28, 11:30 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 30 min |
| Jun 28, 11:37 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Slope, Stark | 53 min |
| Jun 29, 12:15 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 62 min |
| Jun 29, 12:27 AM CDT | Flash Flood Warning | BIS | McKenzie | 4 hr |
| Jun 29, 12:44 AM CDT | Flash Flood Warning | BIS | Dunn | 4 hr |
| Jun 29, 12:50 AM CDT | Severe Thunderstorm Warning | BIS | Dunn | 26 min |
| Jun 29, 1:14 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 36 min |
| Jun 29, 2:45 AM CDT | Flash Flood Warning | BIS | Ward | 4 hr |
| Jun 29, 11:37 AM CDT | Flash Flood Warning | BIS | Burleigh, Sheridan | 6 hr |
| Jun 29, 1:09 PM CDT | Flash Flood Warning | BIS | McHenry, Pierce | 6 hr |
| Jun 29, 2:28 PM CDT | Flash Flood Warning | BIS | Kidder, Wells | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.